Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 26, 2000, 7:26 PM EDT for City of Norfolk, City of Portsmouth, Virginia. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2000, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 26, 2000, 9:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties City of Norfolk, VA, City of Portsmouth, VA
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 262328 FFWAKQ VAC710-740-270100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 726 PM EDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF NORFOLK IN SOUTHEAST VIRGINIA CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA * UNTIL 900 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR OCEAN VIEW...MOVING NORTHEAST AT 5 MPH. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN WITH THESE STORMS ALONG THE ELIZABETH RIVER IN PORTSMOUTH AND NORFOLK. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...NORFOLK INTERNATIONAL AIRPORT...NORFOLK NAS...NORVIEW AND OCEAN VIEW. * STREET FLOODING HAS ALREADY BEEN REPORTED IN THE OCEAN VIEW AREA. ADDITIONAL FLOODING WILL BE POSSIBLE AS THE HEAVY RAINFALL CONTINUES. $$ TRA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:55 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:55 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT WED JUL 26 2000 ONCE AGN...SFC BNDRY RMNS FCST PBLM. BNDRY TO NOW PUSH E NEXT 12HRS WITH WK SFC WAVS PUSHING N AND LAST BIT OF HVY RF MOVING ACRS SE CTYS TNGT. FLOODING THREAT STILL EXISTS TNGT BUT TIME HAS ALLOWED GOOD RUNOFF. TRPCL Z/R IN PLACE AND PERHAPS THAT WL IMPROVE RF ESTIMATES TNGT. AS BNDRY EXISTS TOMORROW LTL FORCING IN PLACE OTHER THAN CSTL SITES SO AM DRYING FCST OUT OVR W. WITH SO MUCH PW STILL IN PLACE ANY LTL DISTURBANCE SHLD TRIGGER PRECIP SO WE GO BACK TO TYPICAL SUMMER WX PTN BY FRI AND INTO EXTENDED. TEMPS AS PER MOS SEEM OK. CLD COVER SHLD EXTEND THRU THURS BUT SOME CLEARING LOOKS TO HAPPEN OVR W. CWF...FLAGS DROPPED. .AKQ...NONE. SAS
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.